MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE

LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE
Catalog Number OFG2524LF
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was retuned for analysis.Initial lot history record has been concluded upon receiving the incident complaint on the (b)(6) 2024.A lot history records review was carried out on the packaged finished good lot number 7931915 and sub-assembly lots (7544150 & 7956009).The effected lot history records were reviewed.The reported damage: "damaged: fracture/ shear".The guidewire lot number 7544150 was inspected on the (b)(6) 2023 and guidewire lot number 7956009 was inspected on the (b)(6) 2023.Visual and tactile inspection was carried out at 100% during the production manufacture.There was also fingerpull testing on the guidewire completed at 100% inspection, and an s- 1.0 sample is taken by quality department.Break strength testing is also carried out at the end of a work order, where 2% of final good quantity is taken.The break strengths passed.The lot history records were reviewed for any temporary deviations (td's) or non- conformances (ncr's) that may have contributed to the incident.There was no deviations (td's) and no non-conformances (ncr's) applied to any finished goods.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Review of the failure matrix analysis rsk-dfmea-000053 rev.4 was carried out and this had indicated that the risk was included, and the current controls were sufficient.The current rating for the failure mode in question is within the expected levels for the complaint.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "excessive force used" and/or "incompatible device used" appears to have impacted on the event as reported.The risk assessment for the guidewires: mandrel product was completed using the applicable failure matrix analysis "dfmea" (rsk-dfmea-000053 rev.4).A review and summary concluded: line 270 in the aforementioned dfmea states "remove guidewire and interventional device carefully (if the guidewire is to be reinserted, carefully reinspect the wire for damage and thrombus)" notes that "fracture/ shear" potentially leads to "no harm to patient" with "excessive force used" and/or "incompatible device used" as potential root causes, with the affect as "guidewire replacement".Analysis of the failure mode for the hazard(s)/ hazardous situation in question demonstrates an occurrence rating of 2 and a severity rating of 1.According to the pro-001833 [?]risk management procedure'; rev.D an occurrence rating of 2 equates to [?]remote' probability of occurrence of this hazardous situation between >1ppm and <125ppm.The current rating of 11 parts per million is below expected levels.From risk assessment completed for this products failure mode it can be concluded that the failure mode is documented in the applicable dfmea and does not exceed the expected occurrence rate.Design mitigation activities describe for this instance: · design cannot eliminate this failure mode but may mitigate it.
 
Event or Problem Description
Phoenix light support guidewire: pg14300lf, lot 7931915 where the tip broke off and was retained in patient.The device was infectious and will not be returned for evaluation.Complaint # (b)(4).Date of event: 12/27/2023 philips reportability aware date: 12/27/2023 country: australia (aus) nature of complaint: the peroneal artery was longitudinally occluded.It was apparently probed intraluminally using a 0.018" command st wire and a navi cross support catheter.Subsequently, the phoenix wire (ref: pg14300lf lot: 7931915) was inserted through the support catheter.Then, the phoenix 1.8 mm 130 cm 5f catheter was used to longitudinally reopen the peroneal artery.After only about 2 minutes, the phoenix atherectomy catheter became obstructed, ceasing to drip laterally from the flush port, and audible and palpable friction developed between the phoenix catheter and phoenix wire.When the user attempted to remove the phoenix catheter from the patient, they encountered significant difficulties detaching it from the phoenix wire.To avoid losing wire passage, the user released the wire loop at the support clip to remove the phoenix while it was still in motion.This worked smoothly.During the subsequent angiography, it was discovered that the wire tip (approximately 4 cm) of the phoenix wire remained stuck in the distal area of the peroneal artery (just above the ankle).Subsequently, an attempt was made to retrieve the wire tip using a snare, but unfortunately, it was unsuccessful.The case was then terminated, and the wire tip remained in the distal peroneal artery of the patient.
 
Additional Manufacturer Narrative
The incorrect labeling was limited to an image on the outer box.Upon further investigation, it was confirmed that all 5 devices inside the box were correctly labeled.Therefore, this event no longer meets the definition of a malfunction that requires submission of a regulatory report.No additional reports will be forthcoming.This complaint is no longer consider reportable.

Brand Name
PHOENIX GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, ireland Y34 K 825
EI  Y34 K825
Manufacturer (Section G)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, ireland
Manufacturer Contact
glenn phelan
MDR Report Key18490796
Report Number9681477-2024-00001
Device Sequence Number20580965
Product Code DQX
UDI-Device Identifier10845225002760
UDI-Public(01)10845225002760(17)260225(10)7931915
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date02/25/2026
Device Catalogue NumberOFG2524LF
Device Lot Number7931915
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2023
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018" COMMAND ST WIRE.; NAVI CROSS SUPPORT CATHETER.; PHOENIX 1.8 MM 130 CM 5F CATHETER.
Patient SexUnknown